# SDR 97ZZZX4614

- Difficulty date: September 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N97S
- Make and model: Cessna 550
- Aircraft serial: 5500238
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Fan
- Condition: Failed
- Location: Cabin
- Part time: 3,840 hours
- Component: 57033
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING DESCENT, CABIN AND DEFOG FANS WERE SELECTED TO 'HIGH'.  A BURNT SMELL AND SMOKE CAME FROM DEFOG OUTLETS.  FANS WERE TURNED OFF AND AIRCRAFT DIVERTED TO CLOSER APT.  SMOKE DISSIPATED AFTER TURNING OFF FANS.  INVESTIGATION FOUND THE DEFOG FAN WAS INOPERABLE.  AIRCRAFT FERRIED TO A LOCATION WHERE MAINTENANCE COULD REPLACE FAN.  FAN WAS REPLACED AND AIRCRAFT RETURNED TO SERVICE.  (X)
